MAUDE Adverse Event Report: STRYKER GMBH G4 LONG NAIL LEFT D10XL380MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH G4 LONG NAIL LEFT D10XL380MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 85250380S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that a revision surgery on a gamma 4 nail on was performed a few months after the initial surgery.The nail broke right at the lag screw interface.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the broken nail was returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The device inspection revealed the following: the nail was completely broken in the thinned webs of the proximal drill hole for the lag screw.The appearance of the breakage surfaces identified the nail had broken in fatigue manner ¿ indicated by lines of rest and missing plastic deformation.The incipient crack had started at the smallest cross section at lateral in the anterior web and had progressed towards medial.In this area the edge was damaged by drill marks.This was caused intra-operatively by contact with the step drill while preparing the cannulation for the lag screw.Removed material had weakened the material significantly.Additionally, a 2nd material damage was found below above drill mark.Manufacturing and inspection records confirmed the item had been released in accordance to specs.Although the nail was broken a pin gauge ohl did not pass the proximal drill hole.Dimensional inspection on the returned item revealed no safe values due to deformations caused by the breakage.The raw material certificate confirmed the material to be the same as defined on the drawing and to the internal material specification.Above data had additionally been confirmed by mandatory examination prior to manufacturing.1 undated x-ray copy in a-p-view was provided showing the broken nail and the bone breakage.No other medical information was provided.With only 1 medical document, in one plane, a thorough medical review was not possible.If more information is provided, we reserve the right to re-open the case and to re-assign the root cause.Based on investigation, the root cause was attributed to a user related issue.With available information a deficiency of the implant was not verified.

Brand Name
G4 LONG NAIL LEFT D10XL380MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17712463
Report Number0009610622-2023-00303
Device Sequence Number17821813
Product Code HSB
UDI-Device Identifier07613327477627
UDI-Public07613327477627
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number85250380S
Device Lot NumberK0C4023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer11/23/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexUnknown